Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 368, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2008, 5:07 PM CDT for Adams County, Brown County, Illinois. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2008, 5:07 PM CDT (22:07 UTC)
- Expired
- Jul 11, 2008, 6:00 PM CDT
- In force
- 53 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 136 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 5:10 PM CDT | HAIL 0.7 | Liberty, IL | |
| Jul 11, 5:15 PM CDT | TSTM WND DMG | Liberty, IL | BUS BARN AT LIBERTY HIGH SCHOOL DAMAGED BY HIGH WINDS. SHERIFF ALSO REPORTS ELECTRICAL POLE DOWN IN THAT AREA. TIME ESTIMATED |
| Jul 11, 5:40 PM CDT | HAIL 0.88 | 2 E Golden, IL | TREE LIMBS ALSO DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1749 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 112207
SVRLSX
ILC001-009-112300-
/O.NEW.KLSX.SV.W.0368.080711T2207Z-080711T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
507 PM CDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 600 PM CDT
* AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
SOUTH OF CAMP POINT...OR 14 MILES EAST OF QUINCY...AND WAS MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMP POINT...
CLAYTON...
GOLDEN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4016 9092 4011 9091 4011 9086 4011 9072
4011 9069 4010 9070 3978 9107 3988 9127
4021 9112 4021 9110
TIME...MOT...LOC 2208Z 212DEG 26KT 3991 9111
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 112232
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
532 PM CDT FRI JUL 11 2008
ILC001-009-112300-
/O.CON.KLSX.SV.W.0368.000000T0000Z-080711T2300Z/
BROWN IL-ADAMS IL-
532 PM CDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN ADAMS AND NORTHWESTERN BROWN COUNTIES...
AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLAYTON...OR 21 MILES EAST OF QUINCY...AND WAS MOVING NORTHEAST
AT 30 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...LA
PRAIRIE AND CHATTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4016 9092 4011 9091 4011 9086 4011 9072
4011 9069 4010 9070 3978 9107 3988 9127
4021 9112 4021 9110
TIME...MOT...LOC 2232Z 212DEG 26KT 4006 9099
$$
CARNEY000
WWUS53 KLSX 112303
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
603 PM CDT FRI JUL 11 2008
ILC001-009-112314-
/O.EXP.KLSX.SV.W.0368.000000T0000Z-080711T2300Z/
BROWN IL-ADAMS IL-
604 PM CDT FRI JUL 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND NORTHWESTERN
BROWN COUNTIES EXPIRES AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4016 9092 4011 9091 4011 9086 4011 9072
4011 9069 4010 9070 3978 9107 3988 9127
4021 9112 4021 9110
TIME...MOT...LOC 2232Z 212DEG 26KT 4006 9099
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:00 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 11, 4:00 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT FRI JUL 11 2008 .DISCUSSION... /359 PM CDT FRI JUL 11 2008/ PRIMARY CONCERN FOR THE NEXT COUPLE OF DAYS CONTINUES TO BE CHANCES FOR PRECIPITATION TONIGHT THROUGH SATURDAY NIGHT. ISOLD/WIDELY SCATTERED CONVECTION ACROSS THE CWFA THIS AFTERNOON WILL LIKELY CONTINUE INTO THE EVENING HOURS. WITH MLCAPE FORECAST IN THE 2200-2500 J/KG RANGE AND LITTLE OR NO CIN THROUGH 03-06Z...I SEE NO REASON THAT THESE STORMS WONT KEEP GOING IN SOME FORM OR ANOTHER AT LEAST THROUGH THE EARLY EVENING. SHOULD SEE CONVECTION DIE OUT ACROSS THE AREA LATE IN THE EVENING. THERE WILL BE A CHANCE FOR A SECOND ROUND OF STORMS LATE TONIGHT...PRIMARILY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AHEAD OF A COLD FRONT THAT WILL BE MOVING INTO INTO IOWA. FOCUS THEN TURNS TO THE POSSIBILITY OF SEVERE WEATHER AS THIS FRONT MOVES INTO NORTHWEST MISSOURI BY 12Z SATURDAY MORNING. ALL MODEL MASS FIELDS ARE IN GOOD AGREEMENT THAT THE FRONT WILL CONTINUE ITS SOUTHEASTWARD PROGRESS THROUGH THE DAY SATURDAY...PASSING THROUGH SOUTHERN MISSOURI/ILLINOIS LATE SATURDAY NIGHT. FORECAST MLCAPE OF OVER 3000 J/KG WILL CERTAINLY BE CONDUCIVE TO SEVERE THUNDERSTORM DEVELOPMENT...THOUGH 0-6KM BULK SHEAR IS ONLY ABOUT 20KTS. THINKING THE CONVECTIVE MODE WILL LIKELY BE MARGINALLY SEVERE CLUSTERS AND LINES OF PULSE STORMS. CAPE WILL RAPIDLY DIMINISH DURING THE EVENING AND OVERNIGHT HOURS AS THE COLD FRONT MOVES SOUTH OF THE CWFA LIKELY ENDING THE THREAT FOR SEVERE WEATHER...HOWEVER SHOWERS AND STORMS COULD LINGER OVER SOUTHEAST MISSOURI THROUGH MIDNIGHT. A WEAK...BUT DRY...PACIFIC RIDGE WILL BUILD ACROSS THE PLAINS AND THE MIDWEST ON SUNDAY AND MONDAY AFTER THE COLD FRONT MOVES SOUTH OF THE AREA. STILL LOOKING LIKE A RELATIVELY DRY AND COOL AIRMASS WITH LOW HUMIDITY AND HIGHS GENERALLY IN THE MID TO UPPER 80S FOR SUNDAY AND MONDAY. WILL SEE A GRADUAL WARMING TREND BACK INTO THE LOWER 90S BY MIDWEEK. CARNEY && .AVIATION... /100 PM CDT FRI JUL 11 2008/ FOR THE 18Z TAFS...STILL EXPECTING AN EXPANSION OF TSRA THRUOUT CWA OVER THE NXT 3-6 HRS. HWVR...OUTSIDE OF BAND OF CNVTN OVR NE MO WHICH IS DRIVING TSRA FCST FOR UIN...TIMING/LOCATION OF DVLPMT VRY MUCH AN UNKNOWN. 12Z SNDGS AND LATEST MESOANALYSIS SUGGEST LTL IF ANY CAP RMNG...SO THINK THAT CNVTV INITIATION SHUD BE WITHIN THE NXT FEW HRS. MODEL QPF ALSO SUGGESTS...ALBEIT SUBTLY...THAT AXIS OF DVLPMT SHUD BE ALG MSRVR...SO FOR NOW HV ADDED VCTS TO STL AREA TAFS BUT KEPT COU DRY. OBVIOUSLY...TWEEKAGE MAY BCM NECESSARY ONCE CNVTN SHOWS IT HAND. ENDED TSRA AT UIN...STL...AND SUS LTR THIS AFTN AND ERY THIS EVE WITH PASSAGE OF SHTWV...WITH TAFS INDICATING A GRDL INCR OF MID LVL CLDS OVRNGT WITH SUSTAINED W FLOW. BY SAT MRNG...REINTRODUCED MENTION OF TSRA IN UIN DUE TO APRCHG CDFNT...BUT ELSW BLV SAT PCPN THRT WL BE NR OR AFT THE END OF THIS FCST PD. TRUETT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 11, 4:08 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 408 PM CDT FRI JUL 11 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 408 PM CDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BI STATE REGION THIS EVENING AND OVERNIGHT. WHILE MOST OF THE STORMS WILL REMAIN BELOW SEVERE THRESHOLDS...AN ISOLATED SEVERE STORM WILL BE POSSIBLE THIS EVENING. THE PRIMARY THREATS FROM ANY STORMS THAT DO BECOME SEVERE WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND GUSTS. MODERATE RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CHESTER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS MOST OF THE AREA. THE PRIMARY SEVERE WEATHER THREAT ON SATURDAY WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. MODERATE RIVER FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AT CHESTER THROUGH SATURDAY. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... LIMITED STORM SPOTTER ACTIVATION WILL BE POSSIBLE TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Jul 11, 3:43 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL KAMPSVILLE 39.31N 90.63W
07/11/2008 E1.50 INCH GREENE IL FIRE DEPT/RESCUE
SMALLER THAN GOLF BALL SIZE.
&&
EVENT NUMBER 00646
SIPPRELLLocal storm report, Jul 11, 4:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0451 PM FLASH FLOOD 2 S VIRDEN 39.48N 89.77W
07/11/2008 MACOUPIN IL TRAINED SPOTTER
MULTIPLE POINTS ALONG HIGHWAY 4 BETWEEN VIRDEN AND
GIRARD UNDER 6 TO 8 INCHES OF FAST FLOWING WATER.
&&
EVENT NUMBER 00647
SIPPRELLLocal storm report, Jul 11, 4:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 PM CDT FRI JUL 11 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND GST PAYSON 39.82N 91.24W
07/11/2008 E50 MPH ADAMS IL TRAINED SPOTTER
ALSO SEVERAL SMALL TREE LIMBS DOWN
&&
EVENT NUMBER 00648
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene | 49 min |
| Jul 11, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 32 min |
| Jul 11, 5:04 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 41 min |
| Jul 11, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair | 52 min |
| Jul 11, 5:50 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 40 min |
| Jul 11, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 52 min |
| Jul 11, 6:13 PM CDT | Tornado Warning | LSX | Bond, Madison, Montgomery | 35 min |
| Jul 11, 6:21 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Madison | 39 min |
| Jul 11, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Greene, Jersey, Macoupin | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.